Paper Information

Journal:   IRANIAN JOURNAL OF CHILD NEUROLOGY (IJCN)   SPRING 2014 , Volume 8 , Number 2; Page(s) 57 To 59.
 
Paper: 

LEVATIRACETAM FOR THE MANAGEMENT OF LANCE-ADAMS SYNDROME

 
 
Author(s):  ILIK FAIK*, ILIK MUSTAFA KEMAL, COVEN ILKER
 
* ELBISTAN STATE HOSPITAL, DEPARTMENT OF NEUROLOGY, 46300 ELBISTAN, KAHRAMANMARAS, TURKEY
 
Abstract: 

Chronic post-hypoxic myoclonus, also known as Lance-Adams syndrome (LAS) is a neurological complication characterized by uncontrolled myoclonic jerks following cardiac arrest. In this article, clinical manifestation and symptomatic treatment options are discussed especially concerning the rationale of use of levatiracetam in patients with Lance-Adams syndrome. Clinical presentation is action myoclonus associated with cerebellar ataxia, postural imbalance, and very mild intellectual deficit.
An 18-year-old female patient was admitted to our intensive care unit in a coma. She had a cardiorespiratory arrest after a splenectomy in a local hospital.
Then, myoclonic movements were continuously observed over the entire body, including the face.
On day 14 of hospitalization, we started levatiracetam 1000 mg daily. The frequency of convulsion movements was reduced. The patient level of consciousness was 15 on the Glasgow coma scale (GCS) on the Mini-Mental State Examination (MMSE) score was 23 out of 30. She was later transferred to the rehabilitation department.
Vigilance is required to ensure early diagnosis and timely intervention for the myoclonic jerks.
We would like to emphasize that LAS should be considered in patients with the myoclonic jerks following cardiac arrest and that levatiracetam therapy may be useful as treatment.

 
Keyword(s): LANCE-ADAMS SYNDROME, LEVATIRACETAM, POST-HYPOXIC MYOCLONUS
 
References: 
  • ندارد
 
  pdf-File tarjomyar Yearly Visit 91
 
Latest on Blog
Enter SID Blog